Prof. DU Lilun
Associate Professor
PhD - Statistics (University of Wisconsin-Madison)
M.S. - Statistics (Nankai University)
B.S. - Mathematics (Nankai University)
+852 34427212
+852 34420189

Research Areas

Large-scale inference and operations research
Empirical Finance


Lilun DU is an Associate Professor of Management Sciences at the College of Business, City University of Hong Kong. He received his Ph.D. in Statistics from University of Wisconsin-Madison in 2015. His research interests include large-scale inference, empirical Bayes methods, and operations research.


Recruitment of PhD students

I am interested in taking PhD students to work in the area of statistics, econometrics, and optimization. General requirements are the following:

1. Undergraduate degree in math/stat with GPA >=85/100 from a 985 university (or equivalent). Master degree is not necessary but a master degree from a good university is a plus.

2. English requirement: TOEFL>=79 or IELTS>=6.5, unless your first degree was obtained from an institution where the language of teaching is English

Administrative Assignments

1/2024 - NowMScBDA-Quantitative Analysis for BusinessProgram Director

Teaching Areas

Academic YearLevelTitle
2023-2024Bachelor's DegreeBig Data Analytics
Postgraduate DegreeApplied Linear Statistical Models
Research DegreeAdvanced Regression Techniques

Research Grant

PI: "Assumption-lean Variable Selection with FDR Control by Sample-Splitting", SRG-Fund - City University of Hong Kong, Amount: 100,000 (2023-2025), Lilun DU
PI: "A unified framework for multiple testing with auxiliary information: a sample-splitting approach", GRF - RGC, Amount: 396,967 (2021-2023), Lilun Du and Changliang Zou
co-PI: "High- Volume Recruiting: Theory and Applications", GRF - RGC, Amount: 622, 000 (2021-2023), Qing LI and Lilun DU
PI: "Dynamic false discovery rate with application to sequential and spatial pattern detection", ECS - RGC, Amount: 425,304 (2016-2019), Lilun DU


Du, Lilun; Li, Qing; Yu, Peiwen / A Sequential Model for High-Volume Recruitment Under Random Yields. January 2024; In: Operations Research. Vol. 72, No. 1, pp. 60-90
Wang, Yunlong; Du, Lilun / Change-detection-assisted multiple testing for spatiotemporal data. December 2023; In: Journal of Statistical Planning and Inference. Vol. 227, pp. 57-74
Du, Lilun; Wen, Mengtao / False Discovery Rate Approach to Dynamic Change Detection. November 2023; In: Journal of Multivariate Analysis. Vol. 198
Du, Lilun; Guo, Xu; Sun, Wenguang; Zou, Changliang / False Discovery Rate Control Under General Dependence By Symmetrized Data Aggregation. 2023; In: Journal of the American Statistical Association. Vol. 118, No. 541, pp. 607-621
Li, Qing; Yu, Peiwen; Du, Lilun / Separation of Perishable Inventories in Offline Retailing Through Transshipment. March 2022; In: Operations Research. Vol. 70, No. 2, pp. 666-689
Du, Lilun; Hu, Inchi / An Empirical Bayes Method for Chi-Squared Data. 2022; In: Journal of the American Statistical Association. Vol. 117, No. 537, pp. 334-347
Du, Lilun; Li, Qing / A Data-Driven Approach to High-Volume Recruitment: Application to Student Admission. September 2020; In: Manufacturing & Service Operations Management. Vol. 22, No. 5, pp. 942-957
Lan, Wei; Du, Lilun / A Factor-Adjusted Multiple Testing Procedure With Application to Mutual Fund Selection. January 2019; In: Journal of Business & Economic Statistics . Vol. 37, No. 1, pp. 147-157
Du, Lilun; Lan, Wei; Luo, Ronghua; Zhong, Pingshou / Factor-adjusted multiple testing of correlations. December 2018; In: Computational Statistics and Data Analysis. Vol. 128, pp. 34-47
Du, Lilun; Zou, Changliang / On-line control of false discovery rates for multiple datastreams. March 2018; In: Journal of Statistical Planning and Inference. Vol. 194, pp. 1-14
Du, Lilun; Zhang, Chunming / Estimation of false discovery proportion in multiple testing: From normal to chi-squared test statistics. 2017; In: Electronic Journal of Statistics. Vol. 11, No. 1, pp. 1048-1091
DU, Lilun; ZHANG, Chunming / Single-index modulated multiple testing. August 2014; In: Annals of Statistics. Vol. 42, No. 4, pp. 1262-1311
Du, Lilun; Zou, Changliang; Wang, Zhaojun / Nonparametric regression function estimation for errors-in-variables models with validation data. July 2011; In: Statistica Sinica. Vol. 21, No. 3, pp. 1093-1113